How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52005
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I have been suffering mild chest pain (discomfort) for going

This answer was rated:

I have been suffering mild chest pain (discomfort) for going on two months now. Discomfort is almost daily with no pain at night while sleeping. I suffer from acid reflux but this seems like a different sensation than what I have experienced in the past with acid reflux. I had a nuclear stress test in 2011 and passed with flying colors. I get 45-60 minutes of aerobic excercise 6-7 days a week with no pain or difficulty breathing. I am 42 year old male in good health. I have been under increased stress over past few months and am having trouble sleeping more than 4/5 hours per night. Had a complete blood lab a month ago and all results were in normal range. Could stress be causing discomfort or should I be concerned about my hear?
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Thanks for this question

Did the nexium help at all?
Customer: replied 3 years ago.
Yes the Nexium helped with the reflux but the discomfort over the last two must is different than what I normally experience from the reflux.
Thanks John

I don't know if this is reflux but it is definitely not heart related.

If it were, you would get symptoms with exertion.

I suspect either musculoskeletal pain or some other stomach ailment.

Other possibilities with the stomach are

1)an ulcer that isn't being treated fully by nexium

2)gastritis (possibly caused by H pylori bacteria). H pylori is a bug that can cause gastritis and ulcers

3)esophageal spasm. This is a condition where the esophagus spasms down randomly. It feels just like cardiac pain

I recommend you have an endoscopy to look into the stomach as a start.

I hope this helps. If you have more question, just reply. :)
Dr. Phil, MD and 5 other Medical Specialists are ready to help you